MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE PULMONARY; BRONCHOSCOPE ACCESSORY

BOSTON SCIENTIFIC CORPORATION CRE PULMONARY; BRONCHOSCOPE ACCESSORY
Model Number M00550300
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre pulmonary dilatation balloon was used in the distal trachea during a dilation procedure performed on (b)(6) 2019.According to the complainant, during the procedure, the balloon ruptured between 13.5 mm to 15mm stage of inflation.It was noted that it might be caused by the guidewire used with the device.Reportedly, saline leaked into the lungs and was suctioned.The patient was moved to recovery and the procedure was completed with another cre pulmonary dilatation balloon.There were no patient complications reported as a result of this event.The patient condition after the procedure was reported to be stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Problem code 1074 captures the reportable issue of balloon burst.Investigation results: a visual examination of the returned complaint device found that the balloon was noted to be burst.No damage found on the catheter of the device.Functional evaluation could not be performed due to the condition of the returned device.This failure is likely due to factors encountered during the procedure, such as the manner the device was handled and/or interaction with the scope, that could have affected its performance and its intended purpose.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.

Brand Name
CRE PULMONARY
Common Device Name
BRONCHOSCOPE ACCESSORY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9369549
Report Number3005099803-2019-05583
Device Sequence Number2224494
Product Code KTI
UDI-Device Identifier08714729456186
UDI-Public08714729456186
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K023337
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberM00550300
Device Catalogue Number5030
Device Lot Number0024037843
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2019
Initial Date Received by Manufacturer 10/28/2019
Supplement Date Received by Manufacturer12/05/2019
Initial Report FDA Received Date11/25/2019
Supplement Report FDA Received Date12/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR